Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 36, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 26, 2018, 4:13 AM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2018, 4:13 AM CDT (09:13 UTC)
- Expired
- Mar 26, 2018, 5:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 159 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 4:55 AM CDT | HAIL 1 | Imboden, AR | HAIL RANGED FROM DIME TO QUARTER SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
619
WUUS54 KMEG 260913
SVRMEG
ARC075-121-261000-
/O.NEW.KMEG.SV.W.0036.180326T0913Z-180326T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
413 AM CDT MON MAR 26 2018
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Central Randolph County in eastern Arkansas...
Northwestern Lawrence County in eastern Arkansas...
* Until 500 AM CDT
* At 413 AM CDT, a severe thunderstorm was located 9 miles southeast
of Highland in Sharp County, or 10 miles southeast of Ash Flat,
moving east at 35 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Black Rock, Imboden, Ravenden, Portia, Ravenden Springs,
Annieville, Smithville, Powhatan, Birdell, Hamil and Sharum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Memphis.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
3633 9126 3644 9102 3609 9102 3605 9135
TIME...MOT...LOC 0913Z 253DEG 30KT 3615 9144
HAIL...1.25IN
WIND...<50MPH
$$2 follow-up statements
551
WWUS54 KMEG 260930
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
430 AM CDT MON MAR 26 2018
ARC075-121-261000-
/O.CON.KMEG.SV.W.0036.000000T0000Z-180326T1000Z/
Randolph AR-Lawrence AR-
430 AM CDT MON MAR 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR CENTRAL RANDOLPH AND NORTHWESTERN LAWRENCE COUNTIES...
At 430 AM CDT, a severe thunderstorm was located near Ravenden, or 10
miles northwest of Black Rock, moving east at 35 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Black Rock, Imboden, Ravenden, Portia, Ravenden Springs, Annieville,
Smithville, Powhatan, Birdell, Hamil and Sharum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Memphis.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
3633 9126 3644 9102 3609 9102 3605 9135
TIME...MOT...LOC 0930Z 253DEG 30KT 3619 9127
HAIL...1.50IN
WIND...<50MPH
$$290
WWUS54 KMEG 260939
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
439 AM CDT MON MAR 26 2018
ARC075-121-261000-
/O.CON.KMEG.SV.W.0036.000000T0000Z-180326T1000Z/
Randolph AR-Lawrence AR-
439 AM CDT MON MAR 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR CENTRAL RANDOLPH AND NORTHWESTERN LAWRENCE COUNTIES...
At 439 AM CDT, a severe thunderstorm was located over Imboden, or 8
miles northwest of Black Rock, moving east at 35 mph.
HAZARD...Two inch hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Black Rock, Imboden, Ravenden, Portia, Ravenden Springs, Annieville,
Smithville, Powhatan, Birdell, Hamil and Sharum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Memphis.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
3633 9126 3644 9102 3609 9102 3605 9135
TIME...MOT...LOC 0939Z 253DEG 30KT 3621 9117
HAIL...2.00IN
WIND...<50MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 4:07 AM CDT, 6 minutes earlier.
Area forecast discussion, Mar 26, 4:07 AM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Memphis TN 407 AM CDT Mon Mar 26 2018 .DISCUSSION... Currently...Front is stalled from central MS to northern LA into the ARLATEX region. Cool NE surface flow prevails across most of the Mid-South with temps ranging from the upper 30s toward Paris TN to the lower 50s over parts of North Mississippi. Increasing southerly low level flow...25-30 kts at 850 mb...across the surface front is resulting in increasing shower activity across north central Arkansas. Mid level lapse rates greater than 7 C/KM could result in a clap of thunder and some small hail early this morning. Today...Expect scattered to numerous showers and a few thunderstorms this morning as the surface front lifts back north as a warm front. Latest CAMs indicate best chances for rain will north of the TN/MS line. A few embedded thunderstorms are possible given the instability aloft. Expect this activity to push north during the afternoon with increasing SE winds and temps climbing into the 60s to lower 70s in the Delta. Tonight...Not much has changed with the overall thinking. An upper low over the SW US will continue to move east tonight with the upper ridge over the SE US building. Dry and mild weather will prevail over most of the Mid-South. Some warm advection showers may develop over western sections ahead an approaching cold front. Strong gradient overnight will result in breezy conditions across much of the area. Tuesday through Thursday night...The upper low will track slowly east. Prolonged SW flow aloft will bring deep moisture into the region with PWs greater than 1.5 inches feeding into the area. The cold front will move into Northeast Arkansas Tuesday afternoon and then slowly slide SE. The front will eventually stall across the area...probably from southern West Tennessee into Northwest Mississippi...as it becomes parallel to the upper flow. Upper level disturbances moving in the SW flow aloft will continue to generate showers and embedded thunderstorms along the front. Models are in general agreement with rainfall amounts of 3 to 5 inches with localized higher amounts. The higher amounts will probably occur along and south of I-40 where river flooding and localized flash flooding is possible. Ahead of the cold front on Tuesday expect the tight pressure gradient to produce gusty winds especially across the Delta. A wind advisory may be needed. The airmass ahead of the front becomes marginally unstable on Wednesday afternoon which may support a few strong storms over North Mississippi and east central Arkansas. Eventually the main upper trough will push through Thursday night and kick the front east with rain tapering off. Friday...Big changes in latest model runs. Another piece of upper level energy drops into the region. The 00z ECMWF goes all in while it is more subtle on the operational GFS. The GEFS has several members depicting the scenario and as a result introduced pops for this period. Saturday and Sunday...High pressure will result in dry weather and near normal temperatures Saturday. Perhaps some rain chances for Sunday though models are in serious disagreement so confidence is low. SJM && .AVIATION... 06Z TAFs Warm front will lift north through MS overnight, with a couple hours of IFR possible toward 12Z. Latest short term model guidance depicted lower chances of thunder than in previous model runs earlier this evening. This would make sense, given the warm capping inversion around FL050 overnight. MVFR will prevail with gusty winds following warm frontal passage by mid morning Monday. Strong southerly flow will continue through Monday night, with 50-60KT south/southwesterly low level jet developing Monday evening between FL020-FL040. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 4:53 AM CDT | Severe Thunderstorm Warning | MEG | Greene, Lawrence, Randolph | 52 min |
| Mar 26, 5:37 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Randolph | 53 min |
| Mar 26, 6:22 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 32 min |
| Mar 26, 7:23 AM CDT | Special Weather Statement | MEG | Clay | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.